Five month-persistent Extrapyramidal Symptoms Following A Single Injection of Paliperidone palmitate: Case Report
Seoyoung Jang 1, Jungmin Woo 1*
Department of Psychiatry, Daegu Catholic University Hospital
Received: June 22, 2016; Revised: August 25, 2016; Accepted: August 31, 2016; Published online: August 31, 2016.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Long-acting injectable (LAI) antipsychotics are useful in the treatments for schizophrenic patients with poor adherence due to their maintaining feature of therapeutic plasma level without daily administrations. However, their long-lasting property can cause complicated problems such as a long-lasting side effect. We report a patient who experienced LAI-induced extrapyramidal symptoms (EPSs) for 5 months after a single injection. During that period, every trial to ameliorate this condition turned out to be a failure. The 3-month formulation of paliperidone palmitate is now close at hand. We have to be aware of possible long-lasting adverse events and confirm the tolerability to LAI before use.
Keywords: Long-acting injectable antipsychotic, Paliperidone palmitate, Extrapyramidal symptoms, Schizophrenia


e-submission

Archives